Alert archive / Oregon / Frost Advisories in 2012
Frost Advisory 28, NWS Medford, OR
NWS Medford, OR issued this frost advisory at Jun 24, 2012, 2:12 PM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 25, 2012, 3:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 2:12 PM PDT (21:12 UTC)
- In effect from
- Jun 25, 2012, 3:00 AM PDT
- Expired
- Jun 24, 2012, 10:45 PM PDT
- In force
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
551 WWUS76 KMFR 242112 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 212 PM PDT SUN JUN 24 2012 CAZ084-085-ORZ029>031-250515- /O.NEW.KMFR.FR.Y.0028.120625T1000Z-120625T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...DORRIS...ALTURAS...ALTAMONT...BEATTY... CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 212 PM PDT SUN JUN 24 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. * TEMPERATURES: LOWS WILL BE 33 TO 36 DEGREES FOR MOST AREAS...THOUGH A FEW COLDER SPOTS MAY REACH AS LOW AS 30 DEGREES. * LOCATIONS INCLUDE: ALTAMONT...BEATTY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...DORRIS...ALTURAS AND SOME OUTLYING AREAS AROUND KLAMATH FALLS AND LAKEVIEW. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ SPILDE
2 follow-up statements
244 WWUS76 KMFR 250512 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1012 PM PDT SUN JUN 24 2012 CAZ084-085-ORZ029>031-251400- /O.CON.KMFR.FR.Y.0028.120625T1000Z-120625T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...DORRIS...ALTURAS...ALTAMONT...BEATTY... CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 1012 PM PDT SUN JUN 24 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM PDT MONDAY. * TEMPERATURES: LOWS WILL BE 33 TO 36 DEGREES FOR MOST AREAS... THOUGH A FEW COLDER SPOTS MAY REACH AS LOW AS 30 DEGREES. * LOCATIONS INCLUDE: ALTAMONT...BEATTY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER...DORRIS...ALTURAS AND SOME OUTLYING AREAS AROUND KLAMATH FALLS AND LAKEVIEW. * IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
843 WWUS76 KMFR 250545 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1045 PM PDT SUN JUN 24 2012 CAZ084-085-ORZ029>031-250645- /O.CAN.KMFR.FR.Y.0028.120625T1000Z-120625T1400Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...DORRIS...ALTURAS...ALTAMONT...BEATTY... CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER 1045 PM PDT SUN JUN 24 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST ADVISORY. CLOUDS ARE EXPECTED TO INCREASE ACROSS THE AREA TONIGHT AND A LIGHT BREEZE WILL CONTINUE. BOTH THESE THINGS WILL KEEP TEMPERATURES FROM COOLING AS MUCH AS PREVIOUSLY THOUGHT AND FROST IS THEREFORE NO LONGER EXPECTED TONIGHT. $$ WRIGHT
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 24, 8:55 AM PDT, 5 hours 17 minutes earlier.
Area forecast discussion, Jun 24, 8:55 AM PDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 855 AM PDT SUN JUN 24 2012 .DISCUSSION...ISOLATED TO SCATTERED SHOWERS WILL PERSIST FROM THE CASCADES WESTWARD THE REST OF TODAY AS A BROAD UPPER LEVEL LOW CONTINUES TO SPIN OFFSHORE. EAST SIDE AREAS SHOULD BE MOSTLY DRY, BUT TEMPERATURES REGION WIDE WILL BE ABOUT 10-15 DEGREES BELOW AVERAGE FOR LATE JUNE. AVERAGE HIGHS ARE IN THE MID 80S IN MEDFORD AND IN THE UPPER 70S IN KLAMATH FALLS. THE UPPER LEVEL LOW WILL FINALLY BEGIN TO MOVE EAST TOWARD THE AREA AGAIN TONIGHT WITH ANOTHER ROUND OF PRECIPITATION AND THE POTENTIAL FOR THUNDER ON MONDAY. BEFORE THIS HAPPENS THOUGH, IT APPEARS AS IF SKIES WILL BE MOSTLY CLEAR AGAIN OVER THE EAST SIDE TONIGHT, SO TEMPERATURES MAY ONCE AGAIN FALL TO LEVELS CONDUCIVE FOR FROST TO FORM. WE'LL BE EVALUATING THIS FOR THE AFTERNOON PACKAGE AND ALSO THE DETAILS REGARDING THE PASSAGE OF THE LOW/TROUGH ON MONDAY. -SPILDE && .AVIATION...CONSIDERABLE CLOUD REMAINS FROM THE CASCADES WESTWARD TO THE COAST THIS MORNING, WHICH CONTINUES TO OBSCURE THE MOUNTAINS. SHOWERS HAVE DECREASED OVERNIGHT BUT WILL DEVELOP AGAIN BY THIS AFTERNOON. ON THE EAST SIDE...SKIES ARE CLEARING AND THUS MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS WITH AREAS OF MOUNTAIN OBSCURATION. -FB && .PREV DISCUSSION... /ISSUED 305 AM PDT SUN JUN 24 2012/ DISCUSSION... A BROAD UPPER LEVEL TROUGH WITH -29C AT ITS CORE AT 500MB CONTINUES TO SPIN OFF OF THE PACIFIC NORTHWEST COAST THIS MORNING. SHOWERS OVERNIGHT HELD ON WITH MORE COVERAGE AND INTENSITY THAN EARLIER GUIDANCE HAD DEPICTED ALONG AND WEST OF THE CASCADES TO EAST OF THE COAST RANGE. AMOUNTS OVERNIGHT IN THIS AREA RANGE FROM A FEW HUNDREDTHS TO AS MUCH AS 0.30" ACCORDING TO RAIN GAGES AND RADAR ESTIMATES. ALTOGETHER, ACCORDING TO OBSERVATIONS ON MESOWEST, THIS WEATHER SYSTEM HAS BEEN A REAL SOAKER FOR AREAS FROM THE OREGON CASCADES AND MARBLE MOUNTAINS WESTWARD WITH MOST AREAS RECEIVING 0.50 TO 1.50" OF WATER OVER THE LAST TWO DAYS. EAST OF THE OREGON CASCADES AND MARBLE MOUNTAINS AMOUNTS HAVE BEEN BEEN A TRACE TO 0.50". OF NOTE ARE FROSTY TEMPERATURES AT THE LOWER ELEVATIONS OF LAKE AND MODOC COUNTIES, WHILE MOST OF KLAMATH COUNTY HAS HOVERED JUST ABOVE FROSTY VALUES DUE TO THE FRINGE BENEFITS OF CLOUD COVER AND NEARBY PRECIPITATION. TONIGHT IT APPEARS TEMPERATURES WILL BE A BIT LESS CHILLY IN THESE AREAS AS WINDS AND CLOUD COVER INCREASE AHEAD OF THE INCOMING UPPER LEVEL LOW PRESSURE CENTER. TODAY PRECIPITATION WILL BE MUCH LESS IN COVERAGE AND INTENSITY ACROSS THE AREA AS TEMPERATURES WARM ALOFT DUE TO THE UPPER LOW JOGGING A BIT WESTWARD. STILL EXPECT SOME SHOWERS OVER THE WEST SIDE, BUT EXPECT MOTS OF THESE WILL BE CONFINED TO AREAS ALONG AND NEAR THE COAST RANGE AND UMPQUA BASIN. MODELS ARE WELL AGREED ON KICKING THE UPPER LOW EASTWARD AND ACROSS OUR AREA ON MONDAY LINGERING INTO TUESDAY. DUE TO INCREASED CONFIDENCE IN THIS SOLUTION HAVE BUMPED UP PRECIPITATION PROBABILITIES AND AMOUNTS. EXPECT A GOOD ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS WITH SMALL HAIL ACROSS THE INTERIOR WEST SIDE ON MONDAY AFTERNOON AND EVENING AS THE COLD CORE OF THE LOW MOVES NORTHEASTWARD THROUGH THE FORECAST AREA. PRECIPITATION CHANCES WILL BE GREATEST OVER THE NORTHWESTERN HALF TO TWO THIRDS OF THE AREA. SNOW LEVELS WILL BE FAIRLY LOW, BETWEEN 5000 AND 7000 FEET AS THE COLD CORE MOVES THROUGH, WHICH WILL LEAD TO SOME LIGHT SNOW ACCUMULATIONS IN THE MOUNTAINS. TEMPERATURES WILL FINALLY WARM UP MID TO LATE WEEK. FOR NEXT WEEKEND INTO EARLY NEXT WEEK GUIDANCE INDICATES ANOTHER TROUGH OF LOW PRESSURE IN THE PACIFIC NORTHWEST. THE ECMWF SHOWS A TROUGH DEEP ENOUGH TO RESULT IN RAIN AGAIN SOUTH TO AT LEAST THE SISKIYOUS, WHILE THE GFS40 FOCUSES THIS LOW FURTHER NORTH. THERE ARE REASONS TO BELIEVE BOTH SOLUTIONS AT THIS POINT, SO HAVE BLENDED THE SOLUTIONS FOR NOW. BTL AVIATION... BASED ON 26/06Z TAF CYCLE. CONSIDERABLE CLOUD REMAINS FROM THE CASCADES WESTWARD TO THE COAST THIS EVENING, WHICH CONTINUES TO OBSCURE THE MOUNTAINS. SHOWERS CONTINUE FROM WESTERN SISKIYOU COUNTY THROUGH INTERIOR WEST SIDE OREGON LOCATIONS, INCLUDING KMFR AND KRBG. WHILE MODELS SHOW THIS DECREASING, RADAR TRENDS SHOW IT CONTINUALLY FILLING IN FROM THE SOUTH, THUS RAIN/SHOWERS WERE CONTINUED IN THE TAFS THROUGH MUCH OF THE NIGHT IN THESE AREAS. BY MORNING SHOWERS WILL LIKELY START TO DECREASE BUT THEN PROBABLY DEVELOP AGAIN BY TOMORROW AFTERNOON. ON THE EAST SIDE...SKIES ARE CLEARING AND THUS MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH THE NEXT 24 HOURS WITH AREAS OF MOUNTAIN OBSCURATION. FB && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. PZ...NONE. SPILDE
Hazardous weather outlook, Jun 23, 2:19 PM PDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 219 PM PDT SAT JUN 23 2012 CAZ084-085-ORZ029>031-241100- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 219 PM PDT SAT JUN 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A FROST ADVISORY IS IN EFFECT BEGINNING AT 4 AM TONIGHT. PLEASE SEE THE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FROST ADVISORY WILL BE IN EFFECT UNTIL 8 AM SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED.
Nearby
Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.